Alert archive / Alabama / Small Craft Advisories in 2020
Small Craft Advisory 36, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at May 18, 2020, 6:47 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2020, 6:47 AM CDT (11:47 UTC)
- Expired
- May 18, 2020, 1:26 PM CDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
860 WHUS74 KMOB 181147 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 647 AM CDT Mon May 18 2020 GMZ631-632-650-655-670-675-182030- /O.NEW.KMOB.SC.Y.0036.200518T1147Z-200519T0000Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 647 AM CDT Mon May 18 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West-southwest winds increasing to 20 to 25 kt with gusts up to 30 kt. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
546 WHUS74 KMOB 181826 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 126 PM CDT Mon May 18 2020 GMZ631-632-650-655-670-675-181930- /O.CAN.KMOB.SC.Y.0036.000000T0000Z-200519T0000Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 126 PM CDT Mon May 18 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 18, 6:24 AM CDT, 23 minutes earlier.
Area forecast discussion, May 18, 6:24 AM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Mobile AL 624 AM CDT Mon May 18 2020 .AVIATION... 12Z issuance...Mix of IFR/MVFR cigs are ongoing across the area early this morning as a complex of showers and storms moves from west to east along the coast. Seeing some gusty winds to 30 knots in some of the heavier cells, along with locally lower cigs/vis and occasional lightning. Convection will continue to develop through the morning and afternoon hours across the area before tapering off from west to east late this evening. Conditions improve to VFR levels thereafter into the overnight hours tonight. Winds gradually veer to more west- northwesterly by this evening and diminish, with light winds expected tonight. /49 && .PREV DISCUSSION... /issued 413 AM CDT Mon May 18 2020/ NEAR TERM UPDATE /Now Through Tuesday/...The southern axis of the upper trough extending along the length of the Mississippi River and north central Gulf of Mexico this evening will move over the southeast states and northeast gulf through tonight. The northern portion of the upper trough contains a large closed upper low that will drop south from southeast Iowa to western Tennessee by noon Tuesday. A light to at times moderate southerly wind flow will prevail this morning ahead of a cold front approaching from the west, switching to the northwest later today. Cloudy and humid conditions will persist through this evening with periods of rainshowers and isolated thunderstorms. Meanwhile, Tropical Storm Arthur off southeast US coast will have no impact to the local area as it tracks northeastward over the western Atlantic. Showers and thunderstorms will increase in coverage this morning as the upper trough nears the forecast area. Should see a peak in activity during that time, with a 50-80 percent chance across the entire area. Rain chances will then taper off from west to east through the afternoon hours, with a few showers potentially lingering into early evening across portions of south-central Alabama. Additional widespread rainfall amounts between two and eight-tenths of an inch are expected, with isolated locations possibly receiving upwards of one to two inches. Brief gusty winds and lightning will be the primary threats with storms. Dry conditions will follow late tonight through Tuesday afternoon, with an isolated shower or thunderstorms possible late Tuesday afternoon across the western zones. Highs today will be slightly cooler with the increased chance of rain, ranging from the upper 70s to lower 80s. Low temperatures tonight will bottom out in the mid 50s to lower 60s, and mid 60s along the beaches. Highs Tuesday will range from 80 to 86 degrees. 22/49 PREV DISCUSSION... /issued 354 PM CDT Sun May 17 2020/ SHORT TERM /Tuesday night Through Wednesday night/...A large upper level bowling ball of a low will be parked over the Tennessee Valley during the period. The weak boundary that pushes through Monday will not have much impact on the level of moisture across our area. Winds will quickly turn back out of the west- southwest leading to some better moisture across the area. A band of enhanced deep layer moisture will converge over the I-10 corridor as a mid-level jet pivots around the base of the upper level low. This will lead to scattered showers mainly south of Highway 84. The best chance of rain will be focused along any surface boundaries such as a bay breeze or seabreeze if one were to develop. A few thunderstorms cannot be ruled out given MLCAPE values around 500 to 1000 J/KG. With high low level moisture and DCAPES around 700, I would not be shocked to see a gusty outflow or two if storms can get tall enough to produce a downdraft. Storms will likely last into the night as isentropic ascent continues before shifting northeast with the upper level low. Given the deep moisture, some locations could pickup a quick inch to inch and a half where storms occur. If training occurs rainfall totals could be locally higher. I kept high temperatures in the low 80s given the likely presence of clouds and eventually rain before reaching the diurnal maxima. Lows will also be mild and rather unpleasant given the dewpoints into the mid to upper 60s. BB/03 EXTENDED TERM /Thursday Through Sunday/...Thursday through Friday night, an upper low that has moved over the Tennessee River Valley weakens as it moves north as an upper ridge builds over the eastern Conus. The upper low then moves off the East coast. A surface ridge stretching west over the southern Gulf of Mexico shifts north through the extended, to over the northern Gulf coast by Monday. Southwesterly low level flow becomes more southerly, with Gulf moisture continuing to move inland over the Southeast. Increasing subsidence from the building upper ridge will bring temperatures rising to well above seasonal norms by the weekend and lasting into the coming week. Rain chances decrease with the increasing subsidence. /16 MARINE...Light to moderate west-southwest flow sets up today as surface low pressure moves east across the Deep South. Winds could become briefly offshore, more likely west-northwesterly, tonight in the wake of a weak front that moves through. A light to moderate predominantly westerly flow then prevails through midweek before shifting back to southwesterly late in the week. /49 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through this evening for ALZ265-266. FL...High Rip Current Risk through this evening for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, May 18, 4:41 AM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 441 AM CDT Mon May 18 2020 ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-190945- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 441 AM CDT Mon May 18 2020 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ265-266-FLZ202-204-206-190945- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 441 AM CDT Mon May 18 2020 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-190945- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 441 AM CDT Mon May 18 2020 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Showers and storms will bring gusty straight-line winds and lightning to the marine area this morning and afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:04 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 41 min |
| May 17, 7:51 PM CDT | Special Marine Warning | MOB | 84 min | |
| May 17, 7:57 PM CDT | Special Weather Statement | MOB | Wilcox | 33 min |
| May 17, 8:16 PM CDT | Special Weather Statement | MOB | Baldwin | 44 min |
| May 17, 8:53 PM CDT | Special Weather Statement | MOB | Mobile | 52 min |
| May 18, 5:32 AM CDT | Special Marine Warning | MOB | 43 min | |
| May 18, 6:57 AM CDT | Areal Flood Advisory | MOB | Baldwin | 2 hr |
| May 18, 8:11 AM CDT | Special Marine Warning | MOB | 64 min | |
| May 18, 8:30 AM CDT | Special Marine Warning | MOB | 90 min | |
| May 18, 9:10 AM CDT | Special Marine Warning | MOB | 95 min | |
| May 17, 9:00 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 60 min |
| May 17, 9:49 PM CDT | Special Weather Statement | MOB | Santa Rosa | 41 min |
| May 18, 7:32 AM CDT | Special Weather Statement | MOB | Escambia | 43 min |
| May 18, 8:39 AM CDT | Special Weather Statement | MOB | Okaloosa | 51 min |
| May 18, 9:14 AM CDT | Special Weather Statement | MOB | Okaloosa | 46 min |
| May 18, 12:42 PM CDT | Special Weather Statement | MOB | Okaloosa | 48 min |
| May 18, 1:15 PM CDT | Special Weather Statement | MOB | Okaloosa | 45 min |
| May 18, 1:24 PM CDT | Special Weather Statement | MOB | Santa Rosa | 51 min |
Nearby
Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.